MAUDE Adverse Event Report: BLACK DIAMOND VIDEO, INC. VIVIDIMAGE 4K; SURGICAL DISPLAY

BLACK DIAMOND VIDEO, INC. VIVIDIMAGE 4K; SURGICAL DISPLAY
Model Number RLM314K2
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that their vividimage 4k surgical display is powered but does not display image.No report of injury or procedure delay.
 
Additional Manufacturer Narrative
Steris is actively working with the customer and evaluating the reported issue onsite and remotely.Steris has proposed a plan with the customer and ordered parts to install to monitor and address this issue.Our investigation into the root cause of reported event is in process.A follow-up report will be submitted when additional information becomes available.
 
Additional Manufacturer Narrative
In july 2024 as another solution to mitigate the issue, an edid minder was installed in or8.The edid minder monitors the display and combines the display data with its internal edid table to send back to the hiq system allowing for most stable communication between the receive modem and the display.During this visit, steris with the support of the software developer attempted to recreate the problem.The or was available for one hour and we were unable to recreate the issue.Since installation of the edid minder, there have been no issues reported to steris by the customer in this or.Steris will install and utilize monitoring equipment in or6 and or8 to see if the issue recurs and determine a root cause.If the issue does not recur in or6 and or8 and further testing is inconclusive, then similar hardware to the edid minder may be installed in the remaining ors.Steris will complete another onsite extensive troubleshooting session to attempt to recreate the issue in one of the remaining ors the week of september 16 and collect data to determine root cause.
 
Additional Manufacturer Narrative
On september 16-19, 2024, steris service and engineering arrived onsite to perform testing throughout the week in the evening while the ors were available.The blinking issue was duplicated only while routing a storz camera (50 hz video) through the capture card.Additional testing was performed to verify the issue was only present with 50hz video through the capture card.To resolve the issue, a lima scaler was installed.The lima scaler converts the 50hz timing from the storz camera to 60hz to be compatible with the capture card.Additional testing and monitoring were performed following installation of the lima scaler to ensure that the intermittent issue did not recur.Based on the results of our in-depth onsite inspection, the issue is related to how the capture card handled the 50hz video.Additional equipment (lima scalers) will be installed on any 50hz video sources which cannot be changed to 60hz.Steris will continue to monitor to ensure that the issue does not recur following installation of the lima scalers.
 
Additional Manufacturer Narrative
The lima scalers have been installed at the facility where appropriate.Steris has continued to monitor the performance of the devices with the customer since the installation of the lima scalers.To date, there have been no recurrences of the reported issue with the lima scalers installed.At this time, no further action will be taken as no additional issues have been reported.Steris will continue to monitor for similar events to ensure the product continues to perform as expected.

Brand Name
VIVIDIMAGE 4K
Common Device Name
SURGICAL DISPLAY
Manufacturer (Section D)
BLACK DIAMOND VIDEO, INC.
503 canal blvd.
richmond CA 94804
Manufacturer (Section G)
STERIS CORPORATION
503 canal blvd.
richmond CA 94804
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
4403927453
MDR Report Key19634180
Report Number3008776287-2024-00010
Device Sequence Number12535917
Product Code KQM
UDI-Device Identifier00724995195106
UDI-Public(01)00724995195106(11)180910(21)RLMRD180910171
Combination Product (Y/N)N
Initial Reporter CountrySZ
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRLM314K2
Device Catalogue NumberRLM314K2
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date06/28/2024
Supplement Report FDA Received Date08/13/2024
10/16/2024
12/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown